Advice about pain after bypass

I had my bypass 8 weeks ago and all has been very good, I am a 34 years old female and have got FH which is hereditary high cholesterol which was the main cause.

Can anyone let me know how long it took for the pain in their chest to stop? Apart from the pain of my chest healing i am fine and have no other restrictions, i know i am not helping myself by being up and about as much but it is very hard when you feel fine apart from chest pain.

My main problem is sleeping i struggle lying on my back for the pressure and on my side it is like i am crushing my ribs together.

I have not had any contact from the hospital since my op which i find disgusting but not a lot i can do about that.

Im just starting to get frustrated i know a lot of it is my age and wanting to get back to normal asap.

Skip

Featured Content

Living With High Cholesterol?

Connect with people like you to get support, advice and tips towards improving your health.

Get started!

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Two years after the operation, I still have the unpleasant sensations in the chest.

    My sleep is still irregular and cannot recover. I take pills sometimes.

  • Hello..I can't give you any advice about the pain you are experiencing as I have not had this op but I would suggest that you contact your consultants Secretary and ask why after 8 weeks you have not had any follow up appointment. Things do get overlooked and its always best to check.

    All the best...Maisie

  • If you still have no result from contacting your hospital go back to your GP and ask him to put a rocket under the Consultant Surgeon. The contact numbers will be on your file so if he puts his weight behind your complaint you should get to see him. Also, your GP should be able to help you with pain control.

    PS - Have to tried raising your body up by using several pillows to ease the burden on your chest wall? Try four or six behind you so that you are virtually sitting up. See if that helps.

    Regards

  • There's nothing wrong with wanting to get back to normal asap,but after such a major operation it will take a while for your body to recover.However if you do have concerns you should consult your gp so that he can discuss your concerns with you and refer you back to the hospital where you had the operation to investigate the matter further.

    As for it being your age.I hear a lot of people saying "its to do with my age".Some people can lead an active and healthy life into there 90's and beyond.It's all down to the lifestyle you lead.

  • Thank you, if only it was my lifestyle that got me here unfortunately it is all hereditary for me something called FH.

    But I will get back to the gym and the healthy lifestyle I was living.

  • dear joker22

    i know what your going through. i had bypass 11 years ago and it can take a while. be assured it's not your heart it might be costacondritis [not sure of the spelling] inflamation of the rib cage. when i had my op. i was sent to reabillatation classes for 6 weeks very helpful.

    dont know if your hospital have that course where you are. as most have said your gp should advise you you might have to be forceful tell them your worries i'm sure you will benefit with reabilatation classes it helped me. there will be other people there with same problems as you. good luck.

  • I understand your dilemma.Your body has an over production of cholesterol which increases the build up of plaque in the arteries.Therefore increasing the chance of having a heart attack or stroke.

    If your taking taking statins are you aware that it can deplete the levels of coq10 in the body.This enzyme is vitally important for heart health.

  • Hi

    Ring your GP or health centre. A nurse appeared out of the blue after I'd had mine, which the hospital had organised. My GP knew nothing about it! She brought a book of exercises to do which helped and like you, I couldn't get comfortable in bed. The nurse suggested sleeping with 2 or 3 pillows in a zig zag shape and my God was she right?!!

    As for my chest, that felt like it had 'set' and felt terribly stiff along my neck/shoulders too but it did go eventually. Like you I was raring to go but found I had caused another problem which turned out to be muscular due to me doing the normal housework things too soon.

    I do hope you get sorted out but do nag them and get someone to see you. Oh and get some pillows out!!!!

    Hope this has helped somewhat.

    Regards

    Julie.

  • You need to move just avoid carrying weights. Use a lot of pillows, a v pillow helps. If you have not seen a nurse or GP do so and after 6 weka your surgeon should have done follow up. Ring and chase them.

    Pain should be less by no - record temperature, how you feel, night sweats? You may have an infection in the wound, get them to take a swab if necessary.

  • I had bypass surgery 2.5 years ago.

    I had the same issue as you. To this day I still have some very minor discomfort, however the extreme feelings you have will take another 4-8 weeks to dissipate.

    The medications they give you cause anxiety and this is compounding your feelings.

    I have completely weaned off of all my medications. This required a complete and radical lifestyle and dietary change. I have lost 40 lbs and now feel great.

    My bypass was March 2015. I started getting side-effects from the statins by December of 2015, I radically changed my lifestyle and began gradually weaning off of my statins by February of 2016. I was on 30 mg of Crestor and reduced by 5 mg every 6 weeks but monitored my cholesterol levels closely before each reduction.

    By summer of 2016 I began weaning off of my blood pressure pill as my pressure was too low due to my weight loss and improved cardiovascular health. I completely weaned off the bp medication by October 2016.

    During the same summer of 2016 I began weaning off of my beta blocker which slows down your heart rate, it gave me the same feeling as the angina - pressure on my chest. It restricted me from exercising.

    WARNING - WEAN SLOWLY FROM BETA BLOCKERS AS THEY INDUCE SEVERE ANXIETY. I HAD AN ANXIETY ATTACK WITHIN A WEEK OF MY FINAL DOSE WHICH I MISTAKENLY BELIEVED WAS A HEART ATTACK. I called 911 and an ambulance came to my home - they did an ECG and said there was nothing wrong with my heart.

    Doctors don't know the protocol for weaning off of beta blockers so you have to do it gradually by cutting the pills or going to a compound pharmacy so they can make lower dose pills which the big pharmas don't produce.

    I still take one low dose, 80 mg, aspirin as a blood thinner, but that's it, no other medication.

    My bypass was a failure and they had to do 5 stents afterward to relieve my angina.

    However, I now feel amazing and am in the best shape of my life.

    To read about my whole experience use this link and read all of my posts:

    healthunlocked.com/user/sos007

You may also like...